Discussions that mention topotecan

Family & Friends of Cancer Patients board


Hi-
Stan is being treated with Topotecan which destroys his white and red counts. He just finished treatment on Friday and noticed what he thought was a boil on his butt cheek but lower where you sit. Anyway, it was very small to begin with but today I looked at it since he was complaining and now it is the size of a walnut when I touch it and it is inflamed and bright red in about a 3 inch by 2 inch area. I called his doctor immediately and he put him on Cipro but said if it is not better by tomorrow that we have to go to ER to have it lanced and drained. There is one problem...on coumadin and very low platelet count so doubt they can do much until his blood gets thicker. Has anyone ever had a problem with any kind of abcess? I pulled some information up on the Internet and it states you get them due to a weakened immune system which makes complete sense. He is already on edge and aggitated since this chemo makes him that way and grouchy that no words can explain. Just curious if anyone had experienced any problems with abcesses....thanks.
Kim